Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 32, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 4, 2018, 6:14 AM CDT for Monroe County, Vernon County, Wisconsin. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 6:14 AM CDT (11:14 UTC)
- Expired
- May 4, 2018, 11:53 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Ontario (ONTW3).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05407468, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
366 WGUS43 KARX 041114 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 614 AM CDT Fri May 4 2018 .Minor flooding expected along the Kickapoo River at Ontario. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-042313- /O.NEW.KARX.FL.W.0032.180504T1114Z-180505T1700Z/ /ONTW3.1.ER.180504T1045Z.180504T1500Z.180504T2300Z.NO/ 614 AM CDT Fri May 4 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Ontario. * until Saturday afternoon. * At 5:15 AM Friday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 16.6 feet by this morning. The river will fall below flood stage by this evening. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ CA
2 follow-up statements
255 WGUS83 KARX 041549 FLSARX Flood Statement National Weather Service La Crosse WI 1049 AM CDT Fri May 4 2018 .Flooding continues along the Kickapoo River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-050649- /O.CON.KARX.FL.W.0032.000000T0000Z-180505T1700Z/ /ONTW3.1.ER.180504T1027Z.180504T1245Z.180504T2300Z.NO/ 1049 AM CDT Fri May 4 2018 The Flood Warning continues for The Kickapoo River at Ontario. * until Saturday afternoon...Or until the warning is cancelled. * At 9:15 AM Friday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 16.5 feet this morning. The river will fall below flood stage this evening. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ WIC123-050649- /O.EXT.KARX.FL.W.0022.000000T0000Z-180509T0000Z/ /REAW3.1.ER.000000T0000Z.180505T0000Z.180508T0600Z.NO/ 1049 AM CDT Fri May 4 2018 The Flood Warning continues for The Kickapoo River at Readstown. * until Tuesday evening...Or until the warning is cancelled. * At 10:00 AM Friday the stage was 13.4 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.7 feet by this evening. The river will fall below flood stage Tuesday morning. * Impact...At 13.0 feet...Water is up to the bottom of the Charles Street Bridge. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ WIC023-050649- /O.EXT.KARX.FL.W.0025.000000T0000Z-180509T0000Z/ /SOGW3.1.ER.000000T0000Z.180505T0600Z.180508T0000Z.NO/ 1049 AM CDT Fri May 4 2018 The Flood Warning continues for The Kickapoo River at Soldiers Grove. * until Tuesday evening...Or until the warning is cancelled. * At 10:16 AM Friday the stage was 13.3 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.3 feet by Saturday morning. The river will fall below flood stage Monday evening. * Impact...At 14.0 feet...Water may begin to flood the park and campground area in the old section of town. && LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079 $$ CA
279 WGUS83 KARX 041653 FLSARX Flood Statement National Weather Service La Crosse WI 1153 AM CDT Fri May 4 2018 .The Flood Warning is cancelled for the Kickapoo River at Ontario. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-041723- /O.CAN.KARX.FL.W.0032.000000T0000Z-180505T1700Z/ /ONTW3.1.ER.180504T1027Z.180504T1245Z.180504T1506Z.NO/ 1153 AM CDT Fri May 4 2018 The Flood Warning is cancelled for The Kickapoo River at Ontario. * At 11:00 AM Friday the stage was 15.5 feet. * Flood stage is 16.0 feet. * Fell below flood stage at 10:06 AM Friday. * Forecast...The river will continue to fall through tonight. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ CA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 4, 6:12 AM CDT, 2 minutes earlier.
Area forecast discussion, May 4, 6:12 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 612 AM CDT Fri May 4 2018 .SHORT TERM...(Today and tonight) Issued at 346 AM CDT Fri May 4 2018 MRMS rainfall shows a wide swath of 0.5 to 2.0 inches across much of the forecast area. Higher values of 2-3 inches have fallen across a narrow swath of Chickasaw, Winneshiek, and Allamakee Counties. In these areas, there have been sharp rises on rivers and streams with minor to major flooding expected to occur. When combined with additional river flooding across southwest WI, will continue the Flood Watch to allow water to work through the river system. The good news is that thunderstorms have ended and the heaviest rainfall is quickly moving north and east. Up to another 0.25 inch is possible through sunrise. See hydrology section below for additional details. For the rest of today, expect clearing skies from west to east with afternoon highs in the 70s. A tight surface pressure gradient will result in breezy northwest winds with gusts up to 25 mph. In addition, deep boundary layer mixing will promote drying near the surface with humidity dropping to between 25 and 35 percent. See fire weather section below for additional details. .LONG TERM...(Saturday through Thursday) Issued at 346 AM CDT Fri May 4 2018 Some difference in timing and amounts, but most guidance paints additional showers and thunderstorms Saturday afternoon into Saturday night as a cold front sweeps across the area. Despite MUCAPE of 1000-2000 J/kg, deep layer shear is lacking, so not expecting any severe weather at this time. Dry conditions will be the rule Sunday through Tuesday as northwest flow aloft transitions to ridging. Daily highs will be a bit cooler in the 60s with some spots nudging into the lower 70s. Another Pacific short-wave trough moves across the region Wednesday, bringing a chance for mainly showers. Thursday looks dry with highs in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri May 4 2018 Expect VFR conditions at TAF airfields through the period. Rain from overnight has moved east and expect clearing skies from west to east this morning. West-northwest winds will increase late this morning and afternoon, gusting at times up to 25 kts at KRST. Then expect winds to weaken this evening and turn to the south- southwest. && .FIRE WEATHER... Issued at 346 AM CDT Fri May 4 2018 Light to moderate rain showers will move out of the region through mid-morning. Radar rainfall estimates show most areas have received 0.5 to 2.0 inches with upwards of 3 inches across parts of northeast IA. Taylor County has seen the least amount of rain with around 0.25 inch. Skies will clear from west to east through the day and deep boundary layer mixing this afternoon will promote breezy northwest winds gusting up to 25 mph with relative humidity between 25 and 35 percent. With recent/current rainfall and FFMC values today ranging from 65 to 80, fire weather concerns will be minimized. That said, will need to watch areas north of I-94 to see if it dries out more given less overall rainfall. && .HYDROLOGY... Issued at 346 AM CDT Fri May 4 2018 Besides minor flooding along much of the Mississippi River, recent rainfall of 1-3 inches has resulted in some rapid rises on area rivers and streams, especially across northeast IA and southwest WI. Particularly hard-hit rivers include the Turkey, Little Turkey, Upper Iowa, and Kickapoo. Expect minor to major flooding over the next 12-24 hours or until water moves through the river system. Additional flooding is possible in low-lying areas. Flooding is still possible in areas that haven't seen higher water levels, so the Flood Watch will be allowed to continue through this morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch until noon CDT today for WIZ053>055-061. MN...None. IA...Flood Watch until noon CDT today for IAZ010-011-029-030. && SHORT TERM...Rogers LONG TERM...Rogers AVIATION...Rogers FIRE WEATHER...Rogers HYDROLOGY...Rogers
Hazardous weather outlook, May 4, 4:18 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 418 AM CDT Fri May 4 2018 IAZ010-011-029-030-WIZ053>055-061-050930- Winneshiek-Allamakee-Fayette-Clayton-Vernon-Crawford-Richland- Grant- 418 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight A Flood Watch is in effect until noon today. Minor to major flooding will continue along many rivers and streams across northeast Iowa and southwest Wisconsin due to recent heavy rainfall. Please visit water.weather.gov for the latest river forecast information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flooding will continue along many rivers and streams until water from recent heavy rainfall moves through the river system. Please visit water.weather.gov for the latest river forecast information. Thunderstorms are possible Saturday afternoon into Saturday night. Severe weather is not expected with the primary threat being lightning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-050930- Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Winona- Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Juneau-Adams- 418 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Minor flooding will continue along the Mississippi River. Please visit water.weather.gov for the latest river forecast information. Gusty northwest wind and low humidity may lead to elevated fire weather conditions this afternoon and evening for those areas north of Interstate 94 that did not receive as much rain Thursday afternoon through this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor flooding will continue along the Mississippi River. Please visit water.weather.gov for the latest river forecast information. Thunderstorms are possible Saturday afternoon into Saturday night. Severe weather is not expected with the primary threat being lightning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rogers
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:31 PM CDT | River Flood Warning | ARX | Crawford | 4 days |
| May 3, 9:31 PM CDT | River Flood Warning | ARX | Crawford | 6 days |
| May 4, 3:40 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 3 days |
| May 4, 8:36 AM CDT | Areal Flood Warning | ARX | Richland | 36 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.